Hamiltonian structures for systems of hyperbolic conservation laws

Peter J. Olver, Yavuz Nutku

Research output: Contribution to journalArticlepeer-review

89 Scopus citations

Abstract

The bi-Hamiltonian structure for a large class of one-dimensional hyberbolic systems of conservation laws in two field variables, including the equations of gas dynamics, shallow water waves, one-dimensional elastic media, and the Born-Infeld equation from nonlinear electrodynamics, is exhibited. For polytropic gas dynamics, these results lead to a quadriHamiltonian structure. New higher-order entropy-flux pairs (conservation laws) and higher-order symmetries are exhibited.

Original languageEnglish (US)
Pages (from-to)1610-1618
Number of pages9
JournalJournal of Mathematical Physics
Volume29
Issue number7
DOIs
StatePublished - 1988

Fingerprint Dive into the research topics of 'Hamiltonian structures for systems of hyperbolic conservation laws'. Together they form a unique fingerprint.

Cite this